Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 52, NWS Twin Cities, MN

June 6, 1999Anoka County, Ramsey County, Washington County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 6, 1999, 6:02 PM CDT for Anoka County, Ramsey County, Washington County, Minnesota. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 1999, 6:02 PM CDT (23:02 UTC)
Expired
Jun 6, 1999, 6:45 PM CDT
In force
43 min
Issued by
NWS Twin Cities, MN
Area
Whole counties

Counties Anoka County, MN, Ramsey County, MN, Washington County, MN

The radar

The Minneapolis radar (KMPX), 48 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 2:00 PM CDTTornado WatchSPC5 hr
Jun 6, 5:15 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 1999-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1851 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 1999-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 283 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1851 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
752 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
283 m²/s²
0-3 km storm-relative helicity
338 m²/s²
Significant tornado parameter
2.7
Supercell composite
9.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

933 
WUUS1 KMSP 062303 RRA
SVRMSP
MNC003-123-163-062345-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
602 PM CDT SUN JUN 6 1999

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS
ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANOKA COUNTY IN EAST CENTRAL MINNESOTA
  RAMSEY COUNTY IN EAST CENTRAL MINNESOTA
  WASHINGTON COUNTY IN EAST CENTRAL MINNESOTA

* UNTIL 645 PM CDT

* AT 558 PM CDT...SEVERE WEATHER SPOTTERS REPORTED TREES DOWN ON
  THE EAST SIDE OF ST PAUL.  OTHER TREES WERE DOWNED AT 494 AND
  THE MISSISSIPPI RIVER.  THE STORMS WERE MOVING NORTH- NORTHEAST
  AT 40 MPH.

* SOME LOCATIONS AFFECTED
  WHITE BEAR LAKE
  HUGO
  LINO LAKES
  FOREST LAKE
  ST PAUL

THIS IS A DANGEROUS STORM...WITH DAMAGING WINDS.  STAY INDOORS
AWAY FROM WINDOWS.

A TORNADO WATCH IS IN EFFECT.  SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES.
TDK


&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:30 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jun 6, 3:30 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
330 PM CDT SUN JUN 6 1999

WDLY SCT SVR CONVECTION FIRING ALG DRY LN ACRS CNTRL MN ZONE FCST
AREA...SOUTHWARD INTO CENTRAL IA.  IA CONVECTION MOST LKLY HELPED
ALG BY DVLPG LEFT EXIT RGN OF 100KT JETLET SWERVING NNEWD.  FAIRBURY
WIND PROFILER SHOWING 120KT WNDS AT 25H. TORNADO WATCH COVERS ALMOST
ALL OF MN ZFA EXCEPT FOR FIVE WRN COUNTIES BEHIND DRY LN.  EXPC
CONVECTION TO INCREASE ACRS ERN MN CWA THROUGH 00Z.  CONVECTION
BEGINNING TO TAKE ON BOW CONFIGURATION WEST OF RFD IN SWRN WI/NRN
IL...SHOULD CONT TO THE ENE.  BULK OF ACTIVITY MAY MISS WI ZFA UNTIL
MN CONVECTION PUSHES IN LATER THIS EVENING.  CLOSED CIRCULATION IN
NRN SD WL BRING SCT-BKN SC SHIELD INTO NRN MN ZFA DRNG NGT AS IT
LIFTS NWD.  FEW -SHRA MAY ACCOMPANY THIS STRONG FEATURE BUT WL HOLD
OFF ON ANY MENTION OF THUNDER.

THERMAL RIDGE AND HUMIDITY RETURNS ON TUE WITH DIFLUENT THICKNESS b
OVER WRN AREA IN THE AFTN.  JET DYNAMICS NOT NEARLY AS STRONG BUT
ENOUGH TO WARRANT SML POP.

.MSP...NONE.
KAVINSKY

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:13 PM CDTSevere Thunderstorm WarningMPXRedwood, Renville, Yellow Medicine47 min
Jun 5, 7:22 PM CDTSevere Thunderstorm WarningMPXFaribault, Martin53 min
Jun 5, 8:33 PM CDTSevere Thunderstorm WarningMPXFreeborn, Steele, Waseca42 min
Jun 5, 9:32 PM CDTSevere Thunderstorm WarningMPXGoodhue43 min
Jun 5, 10:05 PM CDTTornado WarningMPXFreeborn, Steele25 min
Jun 5, 10:26 PM CDTSevere Thunderstorm WarningMPXMcLeod, Renville49 min
Jun 5, 11:01 PM CDTSevere Thunderstorm WarningMPXKandiyohi29 min
Jun 6, 2:34 PM CDTSevere Thunderstorm WarningMPXMorrison26 min
Jun 6, 2:59 PM CDTSevere Thunderstorm WarningMPXTodd31 min
Jun 6, 3:26 PM CDTSevere Thunderstorm WarningMPXMorrison, Stearns34 min
Jun 6, 3:48 PM CDTSevere Thunderstorm WarningMPXWright27 min
Jun 6, 4:02 PM CDTSevere Thunderstorm WarningMPXFaribault28 min
Jun 6, 4:10 PM CDTSevere Thunderstorm WarningMPXLe Sueur, Scott, Sibley35 min
Jun 6, 4:25 PM CDTSevere Thunderstorm WarningMPXCarver35 min
Jun 6, 4:49 PM CDTSevere Thunderstorm WarningMPXWright26 min
Jun 6, 5:11 PM CDTSevere Thunderstorm WarningMPXSherburne34 min
Jun 6, 5:21 PM CDTSevere Thunderstorm WarningMPXScott24 min
Jun 6, 5:25 PM CDTSevere Thunderstorm WarningMPXMartin, Watonwan50 min
Jun 6, 5:28 PM CDTSevere Thunderstorm WarningMPXBenton, Mille Lacs47 min
Jun 6, 5:30 PM CDTSevere Thunderstorm WarningMPXMcLeod, Wright45 min
Jun 6, 5:37 PM CDTSevere Thunderstorm WarningMPXNicollet, Sibley38 min
Jun 6, 5:47 PM CDTTornado WarningMPXBenton, Sherburne, Stearns28 min
Jun 6, 6:04 PM CDTSevere Thunderstorm WarningMPXGoodhue26 min
Jun 6, 6:17 PM CDTSevere Thunderstorm WarningMPXHennepin, McLeod, Sherburne, Wright43 min
Jun 6, 6:17 PM CDTSevere Thunderstorm WarningMPXSibley43 min
Jun 6, 6:17 PM CDTSevere Thunderstorm WarningMPXBenton, Mille Lacs43 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.